Thunderstorm Wind, Oregon
- When
- March 13, 4:29 AM CST
- Where
- Oregon County, Thomasville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.783, -91.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 3:05 AM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 AM CST MON MAR 13 2006 .DISCUSSION... JUST FINISHING UP WHAT WILL GO DOWN AS ONE OF THE MORE SIGNIFICANT TORNADO OUTBREAKS IN THE OZARKS EARLY THIS MORNING...AS A BROKEN LINE OF SUPERCELLS TRACKED ACROSS THE AREA. SECONDARY SQUALL LINE THAT DEVELOPED BEHIND THE SUPERCELLS ALSO BROKE INTO SUPERCELL STORMS...WITH SEVERAL COUNTIES BEING HIT TWO OR THREE TIMES. SEE ONE MORE BATCH OF POTENTIAL CONVECTION TO OUR WEST ALONG THE KS/OK BORDER. HOWEVER RELATIVELY DRY AIRMASS OVER THIS AREA SHOULD LIMIT STORM DEVELOPMENT. COLD FRONT CONTINUES TO MOVE SLOWER THAN MODEL TRENDS INDICATE SO WILL NEED TO MONITOR AND POSSIBLY LAG WIND SHIFT INTO THE AFTERNOON...ESPECIALLY OVER OUR EASTERN ZONES. STRONG COLD ADVECTION BEHIND THE FRONT SHOULD HELP HOLD TEMPS STEADY IN THE 50S OVER THE WESTERN HALF OF THE FORECAST AREA...WITH TEMPERATURES GRADUALLY FALLING THROUGH THE UPPER 60S INTO THE 50S THROUGH THE DAY OVER THE EAST. THROUGH THE REST OF THE FORECAST...ANOTHER FRONT WILL MOVE ACROSS THE AREA BRINGING ONLY A LOW CHANCE OF PRECIP TO THE REGION WEDNESDAY NIGHT AND THURSDAY. OTHERWISE THE OVERALL PATTERN LOOKS FAIRLY DRY THROUGH THE NEXT 7 DAYS...WITH NORMAL TO BELOW NORMAL TEMPERATURES. TERRY && .AVIATION... FOR 12Z TAFS...WILL BE A CLOSE CALL ON WHETHER OR NOT STRATUS DECK DEVELOPING BEHIND COLD FRONT OVER EASTERN KANSAS SPREADS FAR ENOUGH SOUTH TO AFFECT KSGF AND KJLN TAF SITES. THE SOUTHERN EDGE OF THE STRATUS LOOKS PRETTY RAGGED AND WITH MAIN UPPER LEVEL SYSTEM LIFTING TO THE NORTHEAST...THINK THE STRATUS WILL LIKELY NOT MAKE IT THIS FAR SOUTH. THEREFORE...WILL CONTINUE VFR FORECAST THROUGH THE DURATION OF THE TAFS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CST MON MAR 13 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 405 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO HOLLISTER 36.62N 93.22W
03/12/2006 TANEY MO LAW ENFORCEMENT
STRUCTURAL DAMAGE TO BUILDINGS. TREES AND POWERLINES
DOWN. NO KNONW INJURIES.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TORNADO DUNCAN 37.28N 92.69W
03/12/2006 WRIGHT MO EMERGENCY MNGR
EXTENSIVE DAMAGE ACROSS EASTERN WEBSTER COUNTY. EM
REPORTS PATH BEING CUT THROUGH THE DEBRIS ON DRYCREEK RD
TO GET ACCESS TO AREAS ADDITIONAL DAMAGE AREAS. SEARCH
AND RESCUE OPERATIONS UNDERWAY...THERE ARE INJURIES...BUT
EXACT NUMBER UNKNOWN AT THIS TIME.
&&
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 AM CST MON MAR 13 2006 MOZ071-082-083-092-096>098-104>106-131000- DENT-DOUGLAS-HOWELL-OREGON-OZARK-PHELPS-SHANNON-TANEY-TEXAS-WRIGHT- 242 AM CST MON MAR 13 2006 TORNADO WATCH 77 REMAINS VALID UNTIL 4 AM CST EARLY THIS MORNING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI PHELPS IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS OZARK TANEY WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL... EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...MANSFIELD... MOUNTAIN GROVE...ROLLA...SALEM...THAYER...THEODOSIA... WEST PLAINS...WILLOW SPRINGS AND WINONA. MOZ057-058-069-070-079>081-090-091-094-095-102-103-131000- BARRY-CAMDEN-CHRISTIAN-DALLAS-GREENE-LACLEDE-LAWRENCE-MARIES-MILLER- POLK-PULASKI-STONE-WEBSTER- 242 AM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 77 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 13 COUNTIES IN CENTRAL MISSOURI CAMDEN MARIES MILLER PULASKI IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS GREENE LACLEDE LAWRENCE POLK STONE WEBSTER THIS INCLUDES THE CITIES OF...AURORA...BOLIVAR...BUFFALO... CAMDENTON...CASSVILLE...ELDON...FORT LEONARD WOOD...GALENA... KIMBERLING CITY...LAKE OZARK...LEBANON...MARSHFIELD...MONETT... MOUNT VERNON...NIXA...OSAGE BEACH...OZARK...REPUBLIC... ROGERSVILLE...SPRINGFIELD...VIENNA AND WAYNESVILLE. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO GRAVOIS MILLS 38.31N 92.83W
03/12/2006 MORGAN MO EMERGENCY MNGR
*** 3 INJ *** MORGAN COUNTY EMERGENCY MANAGER REPORTED
SIGNIFICANT DAMAGE TO THE COMMUNITY OF GRAVOIS MILLS.
&&
DCRAMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO MARIONVILLE 37.00N 93.64W
03/12/2006 LAWRENCE MO BROADCAST MEDIA
*** 1 FATAL *** KY3 TV REPORTED THAT A 63 YEAR OLD MAN
HAD DIED FROM INJURIES SUSTAINED FROM A TORNADO.
&&
DCRAMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CST MON MAR 13 2006 MOZ071-082-083-092-096>098-104>106-131005- DENT-DOUGLAS-HOWELL-OREGON-OZARK-PHELPS-SHANNON-TANEY-TEXAS-WRIGHT- 355 AM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 77 TO EXPIRE AT 4 AM CST THIS MORNING FOR THE FOLLOWING AREAS IN MISSOURI THIS ALLOWS TO EXPIRE 10 COUNTIES IN CENTRAL MISSOURI PHELPS IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS OZARK TANEY WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL... EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...MANSFIELD... MOUNTAIN GROVE...ROLLA...SALEM...THAYER...THEODOSIA... WEST PLAINS...WILLOW SPRINGS AND WINONA. TERRY
The Springfield radar (KSGF), 173 km away, was scanning. The volume nearest the first event began at 10:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494165.